Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 10:41 PM CDT for Brown County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 10:41 PM CDT (03:41 UTC)
- Expired
- Aug 26, 2021, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 40
County Brown County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2762 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 29.2
The text
As transmitted.
622
WWUS83 KLBF 270341
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1041 PM CDT Thu Aug 26 2021
NEZ008>010-270430-
Brown NE-Holt NE-Rock NE-
1041 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown and west central Holt Counties through 1130 PM
CDT...
At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to 6 miles southwest of Ainsworth.
Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ainsworth, Bassett, Stuart, Long Pine, Newport, Hofeld Lake, Keller
Park State Recreation Area, Pine Glen State Wildlife Refuge and
Antelope Peak.
This includes the following highways...
Highway 183 between mile markers 173 and 203.
Highway 20 between mile markers 238 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4239 9924 4244 9954 4230 10005 4268 9992
4275 9908
TIME...MOT...LOC 0340Z 187DEG 16KT 4256 9930 4246 9992
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:39 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 26, 6:39 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 639 PM CDT Thu Aug 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 208 PM CDT Thu Aug 26 2021 Abundant cloud cover and showers with some thunder helped limit destabilization across central Nebraska this afternoon with the most unstable air residing across the southeastern part of the state. Earlier visible satellite imagery clearly depicted an outflow boundary from convection this morning across South Dakota that has become a quasi stationary boundary from northeast Nebraska northwestward into South Dakota. Expect this will enhance convergence along synoptic scale warm front to serve as a focus for vigorous convection this evening into tonight. This convection will be able to tap the aforementioned significant pool of surface based instability as it pushes northward in a highly sheared environment with development into a robust MCS possible. Bulk shear vectors largely parallel to the boundaries indicate MCS will translate generally eastward with an opportunity to skim our northeastern counties up near the Niobrara river late this evening into early tonight. Expect maturing MCS will present a primary threat of damaging wind and abundant CAPE in the hail growth zone will support a large hail threat. Will be monitoring this area closely to see exactly with convective initiation occurs and becomes likely to track. Excessive rainfall is also possible with increasing precipitable water values, expected high rainfall rates, and potential training cells on the southern periphery of MCS. Storms are expected to move into eastern Nebraska with some lingering showers/thunder in elevated instability though the low level jet axis will be shifting to our east. The best shear and instability on Friday will reside to our east though expect isolated/widely scattered showers/thunderstorms courtesy of some weak shortwave energy. .LONG TERM...(Saturday through Thursday) Issued at 208 PM CDT Thu Aug 26 2021 An upper level trof will push a strong cold front through Nebraska on Saturday. Substantial shear with the front but instability may be limited so severe threat is not clear cut and SPC marginal risk appears adequate at this time. Dry and much cooler on Sunday with temperatures a bit below normal for late August. Ensemble guidance then develops a broad upper level ridge over the midsection of the county for the middle of next week with generally dry weather and temperatures trending a good bit above normal through Wednesday. The ridge axis then shifts to our east as a trof becomes established over the Pacific northwest and a tropical system looks to move up the Mississippi valley. This pattern will be a bit more active for Nebraska with a return to scattered showers and thunderstorms toward the end of next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 640 PM CDT Thu Aug 26 2021 VFR conditions expected to largely prevail through tomorrow evening. The lone exception will be locally MVFR in thunderstorms this evening and overnight. Storms will continue across southwest into central Nebraska this evening and additional development across northern Nebraska is expected overnight. This activity will push eastward and exit the area early tomorrow morning. Additionally, LLWS is expected overnight for southern terminals with the development of a low level jet. Winds will largely remain southerly through the period, at around 5 to 10kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Thu Aug 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a threat for severe thunderstorms tonight. The area of greatest potential is northwest of a line Ogallala to Broken Bow. At this time the main threats are large hail, locally heavy rainfall, and damaging winds. Storms are expected to be isolated, and therefore not widespread. Expecting storms around sunset and into the overnight. Lastly, there is a marginal risk for excessive rainfall tonight for north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible again Saturday afternoon and evening. Currently, the most likely area to see storms is east of highway 83.The threats expected are damaging winds and large hail, as there is potential that some may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 26, 9:34 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
934 PM CDT Thu Aug 26 2021
NEZ010-270300-
Holt NE-
934 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of east central Holt
County through 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm near
Page, or 11 miles east of O'neill, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Page.
This includes Highway 20 near mile marker 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4233 9844 4251 9856 4266 9831 4258 9830
4238 9830
TIME...MOT...LOC 0233Z 244DEG 31KT 4246 9843
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Aug 26, 9:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM CDT Thu Aug 26 2021
NEZ009-010-270330-
Holt NE-Rock NE-
955 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Rock
and west central Holt Counties through 1030 PM CDT...
At 955 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Rose, or 24 miles southeast of Bassett, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sybrant, Twin Lakes State Wildlife Management Area and Pony Lake.
This includes the following highways...
Highway 183 between mile markers 156 and 161.
Highway 20 near mile marker 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4219 9930 4220 9956 4259 9939 4251 9899
TIME...MOT...LOC 0255Z 207DEG 24KT 4225 9933
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Aug 26, 10:09 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
1009 PM CDT Thu Aug 26 2021
NEZ028-029-270345-
Wheeler NE-Garfield NE-
1009 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Garfield and southwestern Wheeler Counties through 1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ericson, or 12 miles northeast of Ord, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bartlett, Ericson and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4174 9890 4175 9892 4202 9868 4174 9832
TIME...MOT...LOC 0309Z 258DEG 25KT 4172 9875
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RobergSpecial weather statement, Aug 26, 10:11 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
1011 PM CDT Thu Aug 26 2021
NEZ010-029-270330-
Wheeler NE-Holt NE-
1011 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 1030 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Bartlett, or 31 miles southeast of O'neill, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4191 9845 4215 9851 4218 9830 4204 9829
4192 9830
TIME...MOT...LOC 0311Z 258DEG 25KT 4203 9840
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Aug 26, 10:20 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
1020 PM CDT Thu Aug 26 2021
NEZ005-008-270400-
Brown NE-Eastern Cherry NE-
1020 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of east central Cherry
and west central Brown Counties through 1100 PM CDT...
At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Elsmere, or 26 miles northeast of Thedford, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4221 10018 4223 10040 4253 10031 4246 9997
TIME...MOT...LOC 0319Z 204DEG 19KT 4228 10026
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Aug 26, 10:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1041 PM CDT Thu Aug 26 2021
NEZ008>010-270430-
Brown NE-Holt NE-Rock NE-
1041 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown and west central Holt Counties through 1130 PM
CDT...
At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to 6 miles southwest of Ainsworth.
Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ainsworth, Bassett, Stuart, Long Pine, Newport, Hofeld Lake, Keller
Park State Recreation Area, Pine Glen State Wildlife Refuge and
Antelope Peak.
This includes the following highways...
Highway 183 between mile markers 173 and 203.
Highway 20 between mile markers 238 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4239 9924 4244 9954 4230 10005 4268 9992
4275 9908
TIME...MOT...LOC 0340Z 187DEG 16KT 4256 9930 4246 9992
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:09 PM CDT | Special Weather Statement | LBF | Hayes | 51 min |
| Aug 26, 7:38 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | LBF | Garfield | 46 min |
| Aug 26, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 19 min |
| Aug 26, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 50 min |
| Aug 26, 8:27 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 48 min |
| Aug 26, 8:31 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 26, 9:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 26, 9:17 PM CDT | Special Weather Statement | LBF | Rock | 43 min |
| Aug 26, 9:18 PM CDT | Special Weather Statement | LBF | Wheeler | 42 min |
| Aug 26, 9:34 PM CDT | Special Weather Statement | LBF | Holt | 26 min |
| Aug 26, 9:55 PM CDT | Special Weather Statement | LBF | Rock | 35 min |
| Aug 26, 10:09 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 26, 10:11 PM CDT | Special Weather Statement | LBF | Wheeler | 19 min |
| Aug 26, 10:20 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Aug 26, 10:54 PM CDT | Special Weather Statement | LBF | Wheeler | 51 min |
| Aug 26, 11:11 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 26, 11:55 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 27, 12:43 AM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Aug 27, 6:36 AM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 27, 7:15 AM CDT | Special Weather Statement | LBF | Boyd | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.